MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET
Model Number FG-V451P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed.In addition to the loop at the base of the center wire being broken, additional findings were as follows: the center wire was protruding from the tip of the coil sheath.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported to olympus that the single use retrieval nitinol basket v was unable to collect the stones.The event occurred during a procedure.The procedure was completed with a similar device.There was no patient harm associated with the event.The device was evaluated, and it was found that the loop at the base of the basket center wire was broken.This mdr (medical device report) is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause of the observed broken/deformed loop at the base of the basket center wire could not be determined, however, the issue was likely the result the center wire protruding from the coil sheath.It is probable that "the basket wire was in a stretched state", meaning that the support wire was sticking out from the coil sheath.It is likely that when the knob was pulled, only the basket wire was pulled in and the center wire was not pulled in, which caused the center wire to pop out.Possible causes of center wire not being pulled in include the following: ·the sheath near the center wire (loop part) was severely curved.·the center wire protruding from the coil sheath was severely curved.The event may be prevented by following the instructions for use which state: - do not open or close the grip with excessive force.This may lead to damage to the product.- never use excessive force to operate the instrument.This could damage the instrument.- due to quarrying, each part of this product will deform and deteriorate.Repeated quarrying causes further deformation and deterioration.Deformation and deterioration may make it impossible to extract stones, or the gripping part may not be able to pull out the stone from the body cavity while still grasping it.When repeatedly extracting stones during one case, confirm that there are no abnormalities in operation and appearance (broken basket wire, buckled sheath, etc.) each time, and do not use if any abnormalities are observed.- repetition of stone retrieval will deform and/or deteriorate this instrument.Deformation and/or deterioration may make it difficult to retrieve a stone or could cause the basket with stone engaged to become impacted in the body.If stone retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or sheath is bent, etc.) is detected during the inspection.- do not open or close the grip with the endoscope's forceps stand in the up position.The center wire may form a loop.Do not pull out the center wire from within the biliary tract while it forms a loop.The looped tip of the grip may damage the inside of the bile duct, leading to damage to the mucous membranes.The loop can be released by turning the endoscope's forceps stand down and opening and closing the grip.- do not open or close the basket while the forceps elevator of the endoscope is up.Otherwise, the support wire may form a loop.Do not withdraw the instrument from the bile duct while a loop is formed by the support wire.Otherwise, the looped distal end could damage the inside of the bile duct and cause mucosal injury.If a loop of support wire is observed, lower the forceps elevator and open/close the basket.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RETRIEVAL NITINOL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17631657
Report Number9614641-2023-01243
Device Sequence Number7617862
Product Code LQR
UDI-Device Identifier04953170395321
UDI-Public04953170395321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170811
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V451P
Device Lot Number33K20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BML-V437QR-30
Patient SexUnknown